Alert archive / Wyoming / High Wind Watches in 2005

High Wind Watch 9, NWS Cheyenne, WY

December 4, 2005

NWS Cheyenne, WY issued this high wind watch at Dec 4, 2005, 12:36 PM MST. It took effect at Dec 5, 2005, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 4, 2005, 12:36 PM MST (19:36 UTC)
In effect from
Dec 5, 2005, 8:00 AM MST
Expired
Dec 4, 2005, 8:40 PM MST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 041936
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SUN DEC 4 2005

WYZ064>067-069-050500-
/O.NEW.KCYS.HW.A.0009.051205T1500Z-051206T0000Z/
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
1236 PM MST SUN DEC 4 2005

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

WEST TO NORTHWEST WINDS WILL INCREASE MONDAY MORNING AHEAD OF THE
NEXT COLD FRONT PUSHING OUT OF CANADA. WIND SPEEDS WILL BE 25 TO 40
MPH WITH GUSTS TO 60 MPH POSSIBLE BY MID-MORNING...ESPECIALLY
NEAR THE LARAMIE RANGE. 

THIS WILL MAKE DRIVING ON I-25 BETWEEN CHEYENNE AND WHEATLAND
HAZARDOUS. THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES
SHOULD USE EXTRA CAUTION OR EVEN CONSIDER AVOIDING THIS STRETCH OF
HIGHWAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS75 KCYS 050340
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
840 PM MST SUN DEC 4 2005

WYZ064>067-069-051145-
/O.UPG.KCYS.HW.A.0009.051205T1500Z-051206T0000Z/
/O.NEW.KCYS.HW.W.0011.051205T1500Z-051206T0000Z/
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
840 PM MST SUN DEC 4 2005

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

FORECAST MODELS CONTINUE TO INDICATE THAT STRONG NORTHWEST WINDS
WILL DEVELOP BY MONDAY MORNING AHEAD OF AN APPROACHING COLD FRONT.
NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED WITH GUSTS TO OVER 60
MPH ESPECIALLY IN THE LARAMIE RANGE.

THIS WILL MAKE DRIVING ON INTERSTATE 25 FROM AROUND WHEATLAND
SOUTH TO THE COLORADO BORDER VERY HAZARDOUS. THOSE DRIVING HIGH
PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION OR EVEN
CONSIDER AVOIDING THIS STRETCH OF HIGHWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
GRIFFITH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 4, 8:28 AM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Dec 4, 8:28 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
828 AM MST SUN DEC 4 2005

.UPDATE...NUMEROUS SNOW SHOWERS ACROSS THE FORECAST AREA THIS
MORNING AS WEAK IMPULSE MOVES THROUGH. HAVE BUMPED UP POPS ACROSS
THE AREA IN RECENT FORECAST UPDATE. POMEROY

&&

.PREV DISCUSSION... (ISSUED 245 AM MST SUN DEC 4 2005)

SHORT TERM...TODAY THRU MONDAY...SHORTWAVE ENERGY OVER THE PAC NW
WILL DROP SE ACROSS IDAHO INTO COLORADO BY THIS EVENING. SOME LIFT
WILL SPREAD ACROSS THE CWA TODAY AHEAD OF THIS SYSTEM ALLOWING FOR
SOME LIGHT SNOW...MAINLY OVER OROGRAPHICALLY FAVORED AREAS.  INCRG
CLOUDS WILL KEEP TEMPS DOWN TODAY WITH MOST LOCATION STAYING BELOW
30.  SHORTWAVE SWINGS BY EARLY THIS EVENING WITH SFC GRADIENT THEN
STEEPENING THUS EXPECT SOME GUSTY WINDS TO DEVELOP OVER AND NEAR
THE MTNS WITH GUSTY WINDS CONTINUING MONDAY. OROGRAPHICALLY INDUCED
SNOWSHOWERS ALSO CONTINUING OVR THE SRN MTNS AS MOIST NW FLOW
PERSISTS.

LONG TERM...TUESDAY THROUGH SUNDAY. A LONG WAVE TROUGH IN THE EAST
AND A RIDGE OFF THE WEST COAST STRUCTURE THE WEATHER PATTERNS OVER
THE CWA. BREEZY NORTHWEST FLOW ALOFT PERSISTS AS A SERIES OF UPPER
LOWS DROP INTO THE LONG WAVE TROF. AN ARCTIC SURFACE HIGH WILL BEGIN
PUSHING INTO NORTHERN WYOMING TUESDAY. THE ASSOCIATED UPSLOPE
SURFACE FLOW WILL ENHANCE OROGRAPHIC SNOW ALONG THE FRONT RANGE
TUESDAY AND WEDNESDAY. LOW LEVEL MOISTURE REMAINS LIMITED KEEPING
SNOW ACCUMULATIONS LOW. BY WEDNESDAY MORNING THE ARCTIC HIGH WILL
HAVE PASSED THROUGH THE CWA LEAVING VERY COLD TEMPERATURES IN ITS
WAKE TUESDAY NIGHT AND WEDNESDAY. THE OROGRAPHIC UPSLOPE SNOWS
SHOULD LINGER INTO WEDNESDAY NIGHT FOR NORTHERN COLORADO AND
SOUTHERN WYOMING. HPC TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY
SUGGESTS 1 TO 3 INCHES ON THE PLAINS AND 6 TO 10 INCHES IN THE
FOOTHILLS AND HIGHER MOUNTAINS. I CONCUR WITH THE LOW SNOW
ACCUMULATIONS ON THE PLANS BUT FEEL THE TOTALS FOR THE MOUNTAINS MAY
BE MORE REPRESENTATIVE FOR COLORADO. IN THE LARAMIE RANGE I EXPECT
TO SEE ABOUT 3 TO 6 INCHES OF SNOW OUT OF THE SYSTEM. THE WEATHER
PATTERN REMAINS IN FLUX THURSDAY AS THE LONG RANGE MODELS CUT OFF A
LOW PRESSURE SYSTEM IN SOUTHERN CALIFORNIA. TEMPERATURE WILL
MODERATE THURSDAY AND FRIDAY AS THE UPPER RIDGE SHIFTS EAST OVER
WESTERN WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...
LONG TERM....
Hazardous weather outlook, Dec 4, 4:50 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
450 AM MST SUN DEC 4 2005

NEZ001>003-019>021-054-055-WYZ059>070-051200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
450 AM MST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND
TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL
GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. A COLD ARCTIC AIRMASS
WILL DROP SOUTH ALONG THE FRONT RANGE TUESDAY AND WEDNESDAY. LIGHT
SNOW WILL FALL ALONG THE FRONT RANGE.  HIGHS DURING THIS PERIOD
WILL BARELY REACH THE 20S. OVERNIGHT LOWS TUESDAY NIGHT WILL DROP
TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILL VALUES WILL
RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DCC

Nearby

High Wind Watches in Wyoming, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.